• IMA sites
  • IMAJ services
  • IMA journals
  • Follow us
  • Alternate Text Alternate Text
עמוד בית
Sat, 22.06.24

Search results


July 2014
Ori Toker MD, Ariella Tvito MD, Jacob M. Rowe MD, Jacob Ashkenazi MD, Chezi Ganzel MD, Yuval Tal MD and Meir Shalit MD
September 2012
P.R. Criado, J. Avancini, C.G. Santi, A.T. Amoedo Medrado, C.E. Maia Rodrigues and J.F. de Carvalho

The DRESS syndrome (drug reaction with eosinophilia and systemic symptoms), also known as DIHS (drug-induced hypersensitivity syndrome), presents clinically as an extensive mucocutaneous rash, accompanied by fever, lymphadenopathy, hepatitis, hematologic abnormalities with eosinophilia and atypical lymphocytes, and may involve other organs with eosinophilic infiltration, producing damage in several systems, especially kidney, heart, lungs, and pancreas. The pathogenesis is related to specific drugs (especially the aromatic anticonvulsants), altered immune response, sequential reactivation of herpes virus, and association with some HLA alleles. Glucocorticoids are the basis for the treatment of the syndrome, which may be given with intravenous immunoglobulin and, in selected cases, ganciclovir. This article reviews current concepts regarding the interaction of drugs, viruses and immune responses during this complex adverse-drug reaction.
 

December 2005
S. Kivity, E. Fireman, K. Sade.

Background: Dyspnea may be a presenting symptom of type I food hypersensitivity, and bronchial hyper-reactivity, without known asthma, can coexist in patients with food allergy.

Objective: To evaluate airway involvement in young adult patients with food allergy and no asthma and compare the findings to those of patients with food allergy and asthma, with food allergy and allergic rhinitis, with asthma and no food allergy, and of apparently healthy controls.

Methods: The evaluation involved prick skin test to food (65 allergens) and inhalants (24 allergens), spirometry, methacholine inhalation challenge, and induced sputum for cell analysis. The five groups consisted of 18 patients with food allergy alone, 11 with food allergy and asthma, 13 with food allergy and allergic rhinitis, 10 with asthma alone, and 10 controls.

Results: Patients with food allergy alone were mainly (86%) skin sensitive to pollens. Those with either asthma or allergic rhinitis were mainly (95%) sensitive to mites. BHR was detected in 40% of the patients with food allergy alone, 55% of the patients with allergic rhinitis, and 100% of the patients with asthma. Cell counts in the sputum of patients with asthma and in those with food allergy and asthma showed higher eosinophil counts compared to those with food allergy and allergic rhinitis. Patients with food allergy and no asthma, regardless of BHR status, had mainly neutrophils in the sputum.

Conclusions: Patients with food allergy are highly likely to have concomitant asymptomatic BHR. Mite sensitivity in patients with food allergy predicts respiratory allergy (either asthma or allergic rhinitis). High eosinophil levels in the sputum of food allergy patients predict respiratory involvement.

I. Kidon, I. Abramovitch, S. Steinberg, J. Barash

Non-steroidal anti-inflammatory drugs, mainly ibuprofen, are extensively used in children as analgesics and antipyretics.

October 2005
A. Markel
 Hyperuricemia is present in approximately 5% of the population, the vast majority of whom are asymptomatic and at no clinical risk. Complications, including renal calculi, uric acid nephropathy and gout, occur in a small proportion of patients. Allopurinol, an analog of hypoxanthine, has been widely used in clinical practice for over 30 years for the treatment of hyperuricemia and gout. Two percent of patients taking this medication develop a mild exanthema. A syndrome characterized by exfoliative dermatitis, hepatitis, interstitial nephritis and eosinophilia has been previously described. Termed allopurinol hypersensitivity syndrome, its etiology is related to the accumulation of one of the allopurinol metabolites, oxypurinol; clearance of oxypurinol is decreased in the setting of renal insufficiency and the use of thiazide diuretics. The term DRESS syndrome (Drug Rash with Eosinophilia and Systemic Symptoms) was recently introduced to describe a disorder associated with various drugs or viral infections and characterized by similar features. The pathophysiology of allopurinol-induced hypersensitivity, clinical presentation and treatment are reviewed.

September 2000
Alexander Rozin, MD, Bishara Bishara, MD, Ofer Ben-Izhak, MD, Doron Fischer, MD, Anna Carter, PhD and Yeouda Edoute, PhD
October 1999
Arnon D. Cohen, MD, Eli Reichental, MD and Sima Halevy, MD
 Background: Cutaneous drug reactions are attributed usually to one culprit drug, however, some CDRs1 may be associated with drug interactions.

Objectives: To present a case series of foyr patients with phenytion-induced severe CDRs, including toxic epidermal necrolysis (2 patients), exanthematous eruption (1 patient) and hypersensitivity syndrome (1 patient). In all patients the reactions appeared following the combined intake of phenytion, corticosteroids and H2 blockers.

Conclusions: Our case series may imply the role of drug interactions between phenytion, corticosteroids and H2 blockers in the induction of severe CDRs.

Legal Disclaimer: The information contained in this website is provided for informational purposes only, and should not be construed as legal or medical advice on any matter.
The IMA is not responsible for and expressly disclaims liability for damages of any kind arising from the use of or reliance on information contained within the site.
© All rights to information on this site are reserved and are the property of the Israeli Medical Association. Privacy policy

2 Twin Towers, 35 Jabotinsky, POB 4292, Ramat Gan 5251108 Israel